Skip to content

One man dead, 2 in hospital after ingesting substance

Police suspect the substance could have contained fentanyl or another toxic substance
000000-rcmp car-MG
RCMP vehicle (Meghan Groff/HalifaxToday.ca)

NEWS RELEASE
RCMP
*************************

At 3:05 a.m. on September 5, Colchester RCMP and EHS responded to a medical emergency in Earltown where a 24-year-old Colchester County man was pronounced deceased at the scene and two other adult males were taken to hospital in life-threatening condition.

A preliminary investigation indicates all three ingested a white powder substance. Police suspect the substance could have contained fentanyl or another toxic substance. The substance was immediately seized and sent for testing. 

According to Health Canada, fentanyl is a very potent opioid and a few grains can be enough to kill someone. Our primary concern is public safety and we want people to ensure they are aware of what may be circulating and to take the necessary precautions or rethink choices they may be about to make.

For more information on fentanyl, visit the Health Canada website at https://www.canada.ca/en/health-canada/services/substance-use/controlled-illegal-drugs/fentanyl.html. 

Free Naloxone kits are available throughout the province for anyone at risk of overdose, or friends and family of someone at risk of overdose. These kits can temporarily reverse the effects of an opioid overdose. Find a pharmacy that distributes Naloxone near you at http://www.nsnaloxone.com/where-to-get-one.html.

The investigation into this incident is ongoing.

Our thoughts are with the family of the victim at this difficult time.

Rogers Media
6080 Young Street Halifax, NS, B3K 5L2 © 2006-2021 Rogers Media. All rights reserved.